Jump to content
CrazyBoards.org

Recommended Posts

i am currently on invega 3mg and paxil 50mg.  my diagnosis is "unspecified mood disorder." really descriptive, right?

 

i have been having tremors for months.  almost to the point i'm concerned about having parkinsons.  the tremors have gotten progressively worse over the past year i've been on it.  i missed a few days of my meds last week, could that be causing the increase in tremors? 

 

called my doc and begged her to lower the invega, but i don't know if its that or the paxil that is the problem.  she gave me very little info or help.  i'm shaking, nauseous, dizzy, and seeing spots.  how do i get off of this poision? 

Link to comment
Share on other sites

First off, it's medication, not poison. I'm assuming that you're speaking from complete frustration, which is understandable. 

 

You may very well be experiencing side effects from your medication. Or, it could be something completely different. What you need to do is see your pdoc. Let her see the symptoms for herself. Then, ask her if there is anything she can do to help. She may very well give you additional medication to help with the side effects. The thing is, none of us can diagnose over the Internet. Even if we were qualified to do so, which we aren't.

 

From my experience, I'd say it sounds a lot like it might be side effects from your medication. Call your pdoc and make an appointment. Maybe seeing this with her own eyes will help her understand your distress. At times, I've had tremors so badly that I couldn't hold a pen to write. I talked with my pdoc and he gave me an additional medication that stopped the tremor almost completely.   

Link to comment
Share on other sites

Given that Invega (paliperidone) antagonizes dopamine receptors, and that a lack of dopamine is implicated as the major cause of Parkinson-like syndromes, I would be putting my money on the Invega causing the problem.  Dopamine receptor regulation, from what I understand, is pretty fickle and difficult to predict, which is why you might be experiencing further tremors from withdrawing from a drug that gave you tremors in the first place (!).
 

Whether it's a poison or medication is up to you.  The same discussion has been held time and over for ethanol (aka booze), rice and potatoes (aka carbohydrates), and dihydrogen monoxide (aka water).

 

I wouldn't recommend discontinuing all medications at once.  Each medication does a different thing biologically and you could wreck yourself psychologically and biologically by stopping everything at once.  Please, please, speak to your pdoc about these side effects -- And refer to the PI sheet for Invega, which does mention Parkinson-like syndrome: http://www.rxlist.com/invega-drug/side-effects-interactions.htm (look under "extrapyramidal symptoms" for Parkinsonism).

Link to comment
Share on other sites

Just a thought, when I forget my anti-depressants for 2-3 days, I develop SSRI discontinuation syndrome, shaking and tremors are really bad in that situation. Nausea and dizziness as well.

 

Maybe (I'm not a doctor), the symptoms could be from skipping your meds a few days in a row, like you wrote.

Edited by Pamito
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...